MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC HF CATHETER W/ SHERLOCK 3CG (TPS) STYLET (5F) (TL); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC HF CATHETER W/ SHERLOCK 3CG (TPS) STYLET (5F) (TL); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
It was reported by customer that item within gauze in sterilized packaging.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by customer that item within gauze in sterilized packaging.Additional information received via medwatch 08/22/2023: a bedside picc was placed in 2 ls (site name) yesterday evening.At the end of the procedure the app (advanced practice provider) was throwing the gauze away and she saw a weird dark spot in the center of the gauze pile (pic was sent in email to ic, [redacted name] and risk management).It was malodourous as well.I have the actual gauze if there is any interest.After discussing with her supervising attendings, a decision was made to pull the picc and place a new one on the other side.The icu team and nurse manager were made aware, as well as the hcp.We do not use all the gauze supplied in the pack during a picc line (related to low ebl) so we are confident that it didn¿t come in to contact with anything.But, we of course still have concerns.
 
Event or Problem Description
It was reported by customer that item within gauze in sterilized packaging.Additional information received via medwatch on 08/22/2023: a bedside picc was placed in 2 ls (site name) yesterday evening.At the end of the procedure the app (advanced practice provider) was throwing the gauze away and she saw a weird dark spot in the center of the gauze pile (pic was sent in email to ic, [redacted name] and risk management).It was malodourous as well.I have the actual gauze if there is any interest.After discussing with her supervising attendings, a decision was made to pull the picc and place a new one on the other side.The icu team and nurse manager were made aware, as well as the hcp.We do not use all the gauze supplied in the pack during a picc line (related to low ebl) so we are confident that it didn¿t come in to contact with anything.But, we of course still have concerns.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of available complaint information and an evaluation of the available sample evidence, the following was concluded: the complaint of material found on the gauze in the catheter kit was confirmed; however, the root cause was not identified.The product returned for evaluation was a piece of gauze, reportedly from a powerpicc catheter tray.The gauze was not neatly folded and appeared to have been manipulated.A brown mass of unidentified material was present and appeared to have discolored several sections of the gauze.Microscopic inspection of the gauze confirmed the presence of material.The material was reddish-brown in color and appeared comprised of fibers consistent with those making up the gauze.While material was found on the gauze, the opened state of the packaging and manipulated condition of the gauze prevented determination of the state of the sample when initially received by the complainant.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.H3 other text: evaluation findings are in section h11.

Brand Name
POWERPICC HF CATHETER W/ SHERLOCK 3CG (TPS) STYLET (5F) (TL)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17424583
Report Number3006260740-2023-03242
Device Sequence Number7721286
Product Code LJS
UDI-Device Identifier00801741144776
UDI-Public(01)00801741144776
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberN/A
Device Catalogue NumberCK000795
Device Lot NumberREGW2592
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer08/22/2023
10/27/2023
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date08/29/2023
10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexFemale